Take the 2-minute tour ×
MathOverflow is a question and answer site for professional mathematicians. It's 100% free, no registration required.

Let $X$ be a reduced hypersurface in the projective variety $\mathbb{P}^n(K)$, where $K$ is a number field. Select $\xi$ is a $F_{\mathfrak{p}}$-rational point of $X$ where $\mathfrak{p}$ is a prime ideal of $\mathcal{O}_K$. I want to get a upper bound of the local Hilbert-Samuel function of $X$ at the point $\xi$, the upper bound is related to the degree of $X$. Attention: $\xi$ may not be regular. I know such a result for $X$ is a general projective variety which published is JAG of 1997, but it is too coarse, and I want a better approximation. By the way, if I know a approximation better enough, can I use the Koszul-complexes to estimate the case of complete intersection?

share|improve this question
    
PS. The result is also related to its multiplicity. –  var Jul 14 '13 at 19:40
    
I think you should edit this question and give precise references. Why is the bound from the JAG paper too coarse? –  Karl Schwede Jul 15 '13 at 6:48
    
The reference is: V. Srinivas, V. Trivedi, On the Hilbert function of a Cohen-Macauley local ring, Journal of Algebraic Geometry 6(1997), No. 4, 733-751. –  var Jul 15 '13 at 10:31
    
Can you edit the original question? You can also use latex type commands to make it easier to read. –  Karl Schwede Jul 15 '13 at 18:04
    
OK, it is edited. This is my first time using Mathoverflow, so I don't know that I can use the LATEX language directly. Sorry. –  var Jul 15 '13 at 21:51

1 Answer 1

up vote 0 down vote accepted

$H_\xi(k)={n+k\choose k}-{n-\mu_\xi+k\choose k}$, where $\mu_\xi$ is the multiplicity of $\xi$, and $H_\xi(k)$ is its Hilbert-Samuel function.

share|improve this answer

Your Answer

 
discard

By posting your answer, you agree to the privacy policy and terms of service.

Not the answer you're looking for? Browse other questions tagged or ask your own question.